MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95001
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 06/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental medwatch report will be submitted upon completion of the investigation.
 
Event or Problem Description
A pertitoneal dialysis (pd) patient reported her catheter piece had fallen out while she was cleaning it.The patient stated she was not connected to the cycler at this time.Follow-up was made with the pd patient's clinic registered nurse (rn), who stated the patient reported that her pd catheter extension had fallen out while the patient was cleaning the area.The pd rn stated the patient used a 12¿ safe-lock catheter adapter, which was replaced.Per pdrn the previous adapter extension was discarded and the lot number was unknown.Per pdrn the patient was required to come into the clinic that morning for fluid culture and the patient was diagnosed with an episode of peritonitis on (b)(6) 2017, as indicated by a highly elevated wbc count.Per pdrn the patient did practice aseptic technique when completing peritoneal dialysis treatments.The pdrn confirmed were no reported fluid leaks during treatment prior to infection.The pdrn stated the patient was not hospitalized for the episodes of peritonitis and was treated in-clinic for fourteen days with vancomycin and tobramycin.Medical records were requested.
 
Additional Manufacturer Narrative
Conclusion: although a temporal association exists between fresenius products and the peritonitis event there is no documentation that indicates a causal relationship between fresenius products and the etiology of peritonitis.However, the source of peritonitis is possibly related to the catheter extension piece becoming accidentally dislodged by the patient after disconnecting from the cycler machine during her home ccpd therapy.The complaint sample is not available and the lot number of product involved is unknown.Therefore a search of the lots delivered to the patient and clinic was conducted, with a time frame of three months before of the event date and no information was found related to possible lot number from product 050-95001.A device history review was not performed since the lot number is unknown and no information was found from this customer related a possible lot number from product 050-95001.
 
Event or Problem Description
Documents in the complaint file and medical records were reviewed.On (b)(6) 2017 end stage renal disease (esrd) peritoneal dialysis (pd) patient on continuous cyclic peritoneal dialysis (ccpd) therapy reported ¿her catheter piece had fallen out while cleaning it¿ after disconnecting from the cycler machine during nightly ccpd treatment.On (b)(6) 2017, during a follow up call with the pd patient¿s nurse, the nurse stated a culture of the patient¿s pd fluid was performed and results included a ¿highly elevated white blood cell (wbc) count,¿ and was therefore subsequently diagnosed with peritonitis (unknown signs and symptoms).Additionally, the pd nurse stated that the patient did not require subsequent hospitalization and was started on antibiotic therapy outpatient for 14 days with vancomycin and tobramycin (unknown date, strength, route and frequency).The pd nurse affirmed the patient completeed pd therapy with aseptic technique and there were no reports of fluid leaks during the ccpd treatment prior to the event of peritonitis.Furthermore, the pd nurse reported that the patient¿s signs and symptoms (unknown) of peritonitis had since resolved and the patient continued pd therapy without reported further issues.
 
Additional Manufacturer Narrative
Conclusion: although a temporal association exists between fresenius products and the peritonitis event there is no documentation that indicates a causal relationship between fresenius products and the etiology of peritonitis.However, the source of peritonitis is possibly related to the catheter extension piece becoming accidentally dislodged by the patient after disconnecting from the cycler machine during her home ccpd therapy.A supplemental medwatch report will be submitted upon completion of the investigation.
 
Event or Problem Description
Documents in the complaint file and medical records were reviewed.On (b)(6) 2017 end stage renal disease (esrd) peritoneal dialysis (pd) patient on continuous cyclic peritoneal dialysis (ccpd) therapy reported ¿her catheter piece had fallen out while cleaning it¿ after disconnecting from the cycler machine during nightly ccpd treatment.On (b)(6) 2017, during a follow up call with the pd patient¿s nurse, the nurse stated a culture of the patient¿s pd fluid was performed and results included a ¿highly elevated white blood cell (wbc) count,¿ and was therefore subsequently diagnosed with peritonitis (unknown signs and symptoms).Additionally, the pd nurse stated that the patient did not require subsequent hospitalization and was started on antibiotic therapy outpatient for 14 days with vancomycin and tobramycin (unknown date, strength, route and frequency).The pd nurse affirmed the patient completed pd therapy with aseptic technique and there were no reports of fluid leaks during the ccpd treatment prior to the event of peritonitis.Furthermore, the pd nurse reported that the patient¿s signs and symptoms (unknown) of peritonitis had since resolved and the patient continued pd therapy without reported further issues.

Brand Name
STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key6649832
Report Number8030665-2017-00344
Device Sequence Number1149768
Product Code KDJ
UDI-Device Identifier00840861100767
UDI-Public00840861100767
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K904806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number050-95001
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by ManufacturerNot provided
06/29/2017
Initial Report FDA Received Date06/19/2017
Supplement Report FDA Received Date06/29/2017
07/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PD SOLUTION
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR